MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Codes Positioning Failure (1158); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that stent difficulty advancing and deployment difficulty occurred.The 75% stenosed target lesion was located in the severely tortuous iliac artery.A 8x80x75 epic vascular stent was advanced for treatment.However, during stent deployment, the thumbwheel was rotated, but marker on the outer shaft was not moving under fluoroscopy, and the stent could not be deployed.The rotation of the thumbwheel felt heavy, but it did not come off or break down.The resistance was stronger than usual because the meandering of the blood vessels was strong, and the placement of the stent was difficult.The use of the device was stopped, and it was removed from the sheath as it was.The procedure was completed with the balloon only and there were no patient complications nor injuries reported.However, returned device analysis revealed that the stent was partially deployed.
 
Additional Manufacturer Narrative
Initial reporter address1: (b)(6).Initial reporter city: (b)(6).Device evaluated by mfr.: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the stent is partially deployed 4.8cm from the distal end of the middle sheath.The shaft is damaged 13.5cm from the distal end of the middle sheath.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15753280
Report Number2124215-2022-43051
Device Sequence Number2859119
Product Code NIO
UDI-Device Identifier08714729805731
UDI-Public08714729805731
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0026934409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown